Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 47, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 25, 2000, 10:15 PM MDT for Union County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 25, 2000, 10:15 PM MDT (04:15 UTC)
- Expired
- Jun 25, 2000, 10:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Union County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2765 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 260417 SVRABQ NMC059-260445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1015 PM MDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 1045 PM MDT * AT 1015 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE SEVERE THUNDERSTORM OVER EXTREME EASTCENTRAL UNION COUNTY...ABOUT 8 MILES EAST-NORTHEAST OF CLAYTON. THIS STORM IS MOVING SOUTHEAST AT 25-30 MPH. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3662 10304 3649 10320 3609 10275 3626 10253 KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:30 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 25, 8:30 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 830 PM MDT SUN JUN 25 2000 PREVIOUS FORECAST LOOKS GOOD. HAVE TWEAKED ZONES SLIGHTLY WITH LOWERING POPS NORTHWEST AND NORTH FOR FIRST PERIOD. ADD LOW CLOUDS ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO RANGE BY SUNRISE. CHANGED WORDING TO PARTLY CLOUDY OVER SOUTHWEST/GILA WILDERNESS SINCE RESIDUAL CLOUDINESS IS HANGING AROUND. OTHERWISE FORECAST LOOKS ON TRACK. KMV .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:32 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 43 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.